Medical Specialty >> Hematology

Doctors Lounge - Hematology Answers

Back to Hematology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/12/2017.

Forum Name: Hematology Topics

Question: Unexplained bruising on my legs


 pslnkm - Mon May 07, 2007 3:37 pm

I am a 26 year old female in good health 5 7 260 no high blood preasure no high colestoral or diabetes, i exersize reg. drink about a gallon of water a day eat a healthy diet, high fruit and vegy, for the last three months or so i have been bruising very badly on my legs and somtimes on my arms, ie right now i have 10+ bruises on both legs pretty good size they range in darkness sometimes they are a light tan to a purple red and very painfull to the touch, it has gotten so bad that my friends are shocked to see my legs and have remarked that i my legs are starting to look african american sorry thats srtong words but it gives you a good visual of coverage of the bruises.i have been having wierd symptoms for the past nine months such as fatigue, confusion, intake and outpute issues, like words and knowladge i know i know i have to think about befor i can believe it its true. sorry that doesnt make sense. i do not think these symptoms are related though. the only thing i can think of is that i don't eat red meat hardly at all and maybe i am not getting enough b vitamens. please if you can help i am getting worries as they never seem to be aday when i do not have bruises
 Dr. Chan Lowe - Mon May 07, 2007 3:43 pm

User avatar The bruising you describe on your legs may be purpura. This is sometimes related to low platelet counts.

I would recommend you see your regular doctor for a check up and a CBC to check your platelet count.

Depending on your CBC results, your doctor can guide what to do next.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us